MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB2980-J
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix abdominal aortic aneurysm stent system.Approximately seven (7) months post initial procedure, the patient presented with an endoleak (at indeterminate origin).The physician elected to treat the patient by implanting two (2) ovation ix extenders and a palmaz stent on (b)(6) 2019.The seal was reportedly improved and the patient was discharged in stable condition.Reference mfr.Report # 3008011247-2019-00047 for this previously reported event.Approximately two (2) years post-secondary procedure, the patient presented at routine follow-up with a type 1b endoleak (on right-side), type ii endoleak (non-device-related), and a persistent type 1a endoleak (previously treated with a palmaz stent).The physician elected to treat the patient by implanting two (2) ovation ix iliac limbs on (b)(6) 2021.Reference mfr.Report # 3008011247-2021-00043.Approximately eight (8) months post third procedure, the patient presented with an aneurysm enlargement, a type 1a, and 1b endoleak.The physician plans to re-intervene and the patient is reportedly in stable condition.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status was report as in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.H6: investigation finding: remove code 3233.H6: investigation conclusion: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix abdominal aortic aneurysm stent system.Approximately seven (7) months post initial procedure, the patient presented with an endoleak (at indeterminate origin).The physician elected to treat the patient by implanting two (2) ovation ix extenders and a palmaz stent on (b)(6) 2019.The seal was reportedly improved and the patient was discharged in stable condition.Reference mfr.Report # 3008011247-2019-00047 for this previously reported event.Approximately two (2) years post-secondary procedure, the patient presented at routine follow-up with a type 1b endoleak (on right-side), type ii endoleak (non-device-related), and a persistent type 1a endoleak (previously treated with a palmaz stent).The physician elected to treat the patient by implanting two (2) ovation ix iliac limbs on (b)(6) 2021.Reference mfr.Report # 3008011247-2021-00043.Approximately eight (8) months post third procedure, the patient presented with an aneurysm enlargement, a type 1a, and 1b endoleak.The physician plans to re-intervene and the patient is reportedly in stable condition.Additional information: no further intervention was performed as the patient is still waiting on cardiac clearance.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key13155278
Report Number3008011247-2021-00148
Device Sequence Number17180366
Product Code MIH
UDI-Device IdentifierM701TVAB2980J1
UDI-Public+M701TVAB2980J1/$$3210125FS010918121
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2021
Device Model NumberTV-AB2980-J
Device Catalogue NumberTV-AB2980-J
Device Lot NumberFS010918-12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX EXTENDER FS092618-37; OVATION IX EXTENDER FS112918-30; OVATION IX ILIAC LIMB FS041916-72; OVATION IX ILIAC LIMB FS050217-34; OVATION IX ILIAC LIMB FS062920-17; OVATION IX ILIAC LIMB FS072517-35; OVATION IX ILIAC LIMB FS080320-12; OVATION PRIME FILL POLYMER FF011518-01
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale